Winter Weather, Hale
- When
- March 11, 8:00 AM CST to 11:00 AM CST
- Where
- Hale forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.071, -101.827 (the zone’s center; the record gives no point)
Snowfall on the morning of the 11th resulted in light accumulations over portions of the central South Plains. Although only a dusting of snow was experienced at most locations, 1 inch accumulations were observed in Littlefield (Lamb County) and Plainview (Hale County).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Snowfall on the morning of the 11th resulted in light accumulations over portions of the central South Plains. Although only a dusting of snow was experienced at most locations, 1 inch accumulations were observed in Littlefield (Lamb County) and Plainview (Hale County). No significant public impacts were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 11, 5:21 AM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 521 AM CST THU MAR 11 2010 .AVIATION... UPPER LEVEL LOW MOVING ESEWD ACROSS NM TO SPREAD SOME LIGHT SHOWER ACTIVITY ACROSS THE SOUTH PLAINS TODAY...AS EARLY AS LATE MORNING AT BOTH TAF SITES. HOWEVER CONFIDENCE IN OCCURENCE NOT UP TO TEMPO OR CATEGORICAL STANDARDS AND HAVE HANDLED WITH A PROB30 OUTSIDE THE 9 HOUR WINDOW. COLD FRONT TO MOVE PAST BOTH SITES LATER THIS MORNING WILL VEER WINDS TO THE NORTH AND BRING AN MVFR CIG. CIGS TO IMPROVE BY EARLY EVENING. && .PREV DISCUSSION... /ISSUED 330 AM CST THU MAR 11 2010/ SHORT TERM... UPPER LOW THAT BROUGHT WIND TO THE SOUTH PLAINS YESTERDAY HAS MOVED OVER THE MISSOURI VALLEY THIS MORNING WHILE ANOTHER UPPER LOW IS ROTATING AROUND THE AFOREMENTIONED ONE SOUTHWARD INTO THE 4-CORNERS. THIS SECONDARY LOW WILL OPEN UP AND MOVE EASTWARD TODAY CROSSING THE SOUTH PLAINS AS IT DOES. AT THE SFC A COLD FRONT LOCATED ACROSS ERN COLORADO WILL DROP QUICKLY SOUTHWARD INTO THE FCST AREA NOT TOO LONG AFTER SUNRISE THIS MORNING. COMBINATION OF LOW LEVEL FRONTOGENESIS AND MID/UPPER LEVEL LIFT FROM THE UPPER LOW SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED LIGHT SHOWERS ACROSS ERN NEW MEXICO TOWARD THE BEGINNING OF THE FCST PERIOD AND EXITING THE SERN ZONES OF THE LUB FCST AREA LATER THIS AFTN. INITIAL PRECIP PHASE LIKELY TO BE SNOW ACROSS THE WRN ZONES...BUT SLOW WARMING THIS MORNING AFTER LOW TEMPS AT OR ABOVE FREEZING ACROSS MOST OF THE FCST AREA SHOULD FAVOR RAIN. EITHER WAY PRECIP AMOUNTS LIKELY TO BE LIGHT GIVEN FAIRLY MODEST LIFT AND MOISTURE. CLOUD COVER WILL KEEP TEMPS AT THEIR COOLEST SINCE THE FIRST DAY OF MARCH WITH A BLEND OF GUIDANCE VALUES PREFERRED ATTM. CLEARING AND LIGHT WINDS EXPECTED OVERNIGHT. GUIDANCE AGAIN ACCEPTED...AGAIN WITH COLDEST TEMPS SINCE THE FIRST FEW DAYS OF THE MONTH. LONG TERM... NORTHWESTERLY UPPER FLOW IN THE WAKE OF TODAY/S IMPULSE IS SET TO RELAX THIS WEEKEND WHILE BACKING W-SWLY WITH THE PASSAGE OF WEAK RIDGE. SOUTHERLY LOW-LEVEL WINDS BRIEFLY MATERIALIZE IN ADVANCE OF THIS RIDGE BY SAT BEFORE A COLD FRONT BACKDOORS INTO THE SOUTH PLAINS O/A SUN EVENING. HOWEVER...THE LARGER FEATURE OF INTEREST BY THIS TIME IS THE NEXT NORTH PACIFIC TROF THAT IS FORECAST TO DROP INTO THE FOUR CORNERS AND CLOSE OFF. MEDIUM RANGE DETERMINISTIC GUIDANCE AND ENSEMBLES MAINTAIN REASONABLE CLUSTERING WITH THE TRACK OF THIS LOW INTO SUN BEFORE DIVERGING THEREAFTER. THE RAW GFS AND ECMWF PAINT A SIMILAR PICTURE BY EARLY NEXT WEEK IN TRACKING THE UPPER LOW ACROSS THE BIG BEND BEFORE ULTIMATELY OPENING THE SYSTEM UP TO OUR SOUTHEAST ON TUE...THOUGH THE GEM...GEFS AND NAEFS EXHIBIT LESS CERTAINTY DURING THIS TIMEFRAME. IN SPITE OF THIS SPREAD LATER ON...ONSET OF MOIST WAA BY SUN NIGHT APPEARS FULLY SUPPORTIVE OF PRECIP MENTION FOR MUCH OF THE CWA BEFORE THE FORCING TRENDS LESS ISENTROPIC LATER IN THE DAY MON AS THE LOW DROPS SOUTH. RETAINED SOME MENTION OF PRECIP MON NIGHT WITH LINGERING CHANCES ON TUE ACROSS THE SOUTHEASTERN ZONES AS THIS SYSTEM HAS SLOWED ON RECENT MODEL RUNS. MEANWHILE...AN AMPLIFYING L/W RIDGE UPSTREAM LOOKS TO KEEP MUCH OF WEST TX UNDER A COOL...BUT DRY NWLY FLOW FOR MIDWEEK. ONLY CHANGE TO THE INHERITED FORECAST WORTH NOTING WAS TO TREND MAX TEMPS COOLER ON SUN WITHIN THE EASTERLY LOW-LEVEL FLOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 49 29 59 27 67 / 30 0 0 0 0 TULIA 47 30 59 32 65 / 30 0 0 0 0 PLAINVIEW 46 32 60 33 66 / 30 0 0 0 0 LEVELLAND 46 32 63 32 69 / 30 0 0 0 0 LUBBOCK 45 33 62 33 68 / 30 0 0 0 0 DENVER CITY 51 33 64 34 70 / 30 0 0 0 0 BROWNFIELD 47 35 64 34 70 / 30 0 0 0 0 CHILDRESS 52 37 63 36 65 / 20 0 0 0 0 SPUR 50 37 64 34 67 / 30 0 0 0 0 ASPERMONT 54 39 66 38 67 / 30 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/93/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 623 AM CST THU MAR 11 2010 TXZ021>044-121230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 623 AM CST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 212387, 212388.